Monday, October 21, 2019

Comments by DebraLynn

Showing 2 of 2 comments.

  • Laurie, your information coalition and article is absolutely excellent and so badly needed, for far too long. I am very aware of the horrible longterm suffering that people go through trying to get off this medication when taken as prescribed by their doctors whom tell them that it is a very safe to take. There is so much loss of life with this illness “benzodiazepine withdrawal syndrome”, which starts with their loss of their job. The devastation continues with so many horrific symptoms making them disabled and unable to advocate for themselves. Some live suffering Horrendously for many many months and many years when the medication stops working and they go into what is called tolerance. Doctors will tell you that you need more of the drug, or try to give you other drugs, when what you really need to do is taper off of it. You become 10 times sicker than you were when you first took it. There is a lot of suffering as you taper off and loss of life. People cannot leave their homes, maintain their friendships, or even spend time with their own children and family. It is a sickness that those if you do not know about do not ever want to have to live through. This should not be happening and is completely preventable. Doctors need to begin warning the patient of it’s possible dangers before they prescribed this medication. That is called informed consent it is being prescribed for so many things that it should not be prescribed for. I believe this is for pharmaceutical and Dr. profit.
    You and your team are doing Great work to save many lives and helping people that are so sick, in despair for many months and many years get through this horrible process of slowly slowly tapering off.
    I know I speak on behalf of all the sick people out there we are truly truly grateful for this new benzodiazepine information collation
    Thank you so much !

  • Many Psychiatrists are handing out benzodiazepine scripts like there candy. And most do not have a clue of how to help them safely taper off them after the become severly sick and disabled with multiple symptoms. These Benzos stop your own GABA in your brain from working and the GABA takes a long time to heal. I for one was highly encouraged to take Klonopin when I had a period of anxiety after a total knee replacement. I felt concerned, but my doctor continued to reassure me I was on such a low dose, I was doing well, stay on it. He said I could taper off of it in the future easily and just do it slowly. his patients taper and continue working at the same time. Well 5 years later all hell broke loose for me with the severest anxiety symptoms, depression, a total nervous breakdown. I was fighting for my life for 20 months as my Psych doctor put me on Lexapro up to the max doses, then tried Effexor up to the max doses. My central nervous system got even worse from the Anti depressants. I was fighting for my life everyday. I searched for help online, found a support group, they spoke of the horrors of taking Benzo’s and what can happen when you become tolerant to them. And when you hit tolerance the best thing to do is very slowly taper off. My doctor and therapist that I have seen for 36 sessions kept telling me, don’t read about Benzos online, don’t read online. I was fighting for my life with no help, just spending thousands of dollars on the psych doctor and my therapist. I finally gave in and went back to the support group and it is the best thing I could have ever done. I’m getting help for myself when no one in the medical field told me it was the Klonopin and that I was in tolerance / withdrawl. I’ve never taken any other meds for illness before this and my labs are good every year. I’ve worked all my life. Taught special needs children for 19 years and loved them. When this serious Withdrawl happened my life was happy. My husband and I of 38 years became empty nesters, our kids were doing well and both homeowners. Daughter got married, love my son in law. I looked forward to going into work everyday. My life has been a shell for 20 months now as I try to liquid taper off this drug with horrific side effects, severe anxiety. It is an evil drug to me and shows no mercy. I have a new grand baby on the way and am concerned I won’t be able to be a good grandma. I need complete silence every morning. I don’t drive, can barely cook. My support group is all I have. They are the people that understand. It is very professionally run with great administrators that are so helpful getting us started on a safe slow taper plan, we communicate with fellow benzo suffers and support each other knowing many of us are going to taper for a long time so our brain can heal as we remove this aweful medicine from our bodies drop by drop everyday and have to hold because we feel sicker as it is removed from our daily dose.
    This was a complete shock to my husband and myself. He has been my rock along with the support group. It’s a horrible experience to live through day by day, year after year until you hope to be healed. Some don’t make it. I hate psychiatry now. For me any way. There is research that I’m seeing that taking Benzos longer term can increase your chances of getting Alzheimer’s disease.
    I just want to heal and live some life again with my husband and family. I am 58. I know I carried on with this and sound like I’m whining like a crybaby. But this has impacted my life tremendously and never should have happened. I really feel sorry for others that don’t know this may happen to them. Also the support group I belong to is adding several new members every day.
    I sincerely Thank you